Alert archive / New Mexico / Red Flag Warnings in 2010
Red Flag Warning 50, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Dec 13, 2010, 12:41 PM MST. It took effect at Dec 14, 2010, 9:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2010, 12:41 PM MST (19:41 UTC)
- In effect from
- Dec 14, 2010, 9:00 AM MST
- Expired
- Dec 14, 2010, 5:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
944 WWUS84 KMAF 131941 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 141 PM CST MON DEC 13 2010 ...RED FLAG WARNINGS IN EFFECT TUESDAY AND WEDNESDAY... .A VERY DRY AIRMASS WILL REMAIN OVER SOUTHEAST NEW MEXICO AND WEST TEXAS THROUGH WEDNESDAY...WITH TEMPERATURES INCREASING TO 15 TO 25 DEGREES ABOVE NORMAL. RELATIVE HUMIDITIES WILL DROP TO LESS THAN 15 PERCENT IN MOST AREAS TUESDAY AND WEDNESDAY AFERNOONS. SOUTHWEST TO WEST WINDS ARE ALSO EXPECTED TO BE ON THE INCREASE THROUGH WEDNESDAY IN RESPONSE TO STRENGTHENING LOW AND MID LEVEL FLOW...PARTICULARLY IN THE MOUNTAINS AND ADJACENT PLAINS. CRITICAL FIRE WEATHER CONDITIONS REMAIN POSSIBLE ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS TUESDAY AND WEDNESDAY. THEREFORE...RED FLAG WARNINGS HAVE BEEN ISSUED FOR PORTIONS OF THESE AREAS. CONDITIONS WILL BE MOST CONDUCIVE TO THE RAPID GROWTH AND SPREAD OF FIRES FROM THE MOUNTAINS INTO THE ADJACENT PLAINS TUESDAY. ON WEDNESDAY... THE GREATEST THREAT WILL BE SPREAD INTO THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. TXZ079-081-082-132045- /O.CAN.KMAF.FW.A.0035.101214T1800Z-101216T0000Z/ PRESIDIO VALLEY-BIG BEND AREA-TERRELL- 141 PM CST MON DEC 13 2010 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE FIRE WEATHER WATCH. WINDS ARE NOT EXPECTED TO MEET OR EXCEED 20 MPH TUESDAY OR WEDNESDAY. $$ NMZ114-115-TXZ057-074-258-141000- /O.UPG.KMAF.FW.A.0035.101214T1800Z-101216T0000Z/ /O.NEW.KMAF.FW.W.0051.101215T1600Z-101216T0000Z/ /O.NEW.KMAF.FW.W.0050.101214T1600Z-101215T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS- 141 PM CST MON DEC 13 2010 /1241 PM MST MON DEC 13 2010/ ...RED FLAG WARNING IN EFFECT FROM 10 AM CST /9 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY... ...RED FLAG WARNING IN EFFECT FROM 10 AM CST /9 AM MST/ TO 6 PM CST /5 PM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM CST /9 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 10 AM CST /9 AM MST/ TO 6 PM CST /5 PM MST/ WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE COMBINATION OF MINIMUM RELATIVE HUMIDITY VALUES BELOW OF 15 PERCENT OR LESS...SOUTHWEST 20 FOOT WINDS OF 20 MPH OR GREATER...AND VERY HIGH FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TUESDAY AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ TXZ045>048-050>053-058>063-067>070-075-080-141000- /O.UPG.KMAF.FW.A.0035.101214T1800Z-101216T0000Z/ /O.NEW.KMAF.FW.W.0051.101215T1600Z-101216T0000Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-MARFA PLATEAU- 141 PM CST MON DEC 13 2010 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE COMBINATION OF MINIMUM RELATIVE HUMIDITY VALUES BELOW OF 15 PERCENT OR LESS...SOUTHWEST 20 FOOT WINDS OF 20 MPH OR GREATER...AND VERY HIGH FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TUESDAY AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ 44
4 follow-up statements
096 WWUS84 KMAF 141059 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 459 AM CST TUE DEC 14 2010 ...A RED FLAG WARNING IS IN EFFECT TODAY FOR THE GUADALUPE MOUNTAINS INCLUDING THE LINCOLN NATIONAL FOREST...SOUTHEAST NEW MEXICO PLAINS...VAN HORN HIGHWAY 54 CORRIDOR...AND THE DAVIS AND APACHE MOUNTAINS. RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO 6 TO 10 PERCENT WITH WINDS NEAR 20 MPH THIS AFTERNOON WITH VERY HIGH FIRE DANGER... ...A RED FLAG WARNING IS IN EFFECT WEDNESDAY FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS EXCEPT THE PRESIDIO VALLEY.... TERRELL COUNTY AND MOST OF BREWSTER COUNTY. RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO 6 TO 12 PERCENT WITH WINDS ABOVE 20 MPH WITH VERY HIGH FIRE DANGER... .A VERY DRY AIRMASS WILL REMAIN OVER SOUTHEAST NEW MEXICO AND WEST TEXAS THROUGH WEDNESDAY...WITH TEMPERATURES INCREASING TO 15 TO 25 DEGREES ABOVE NORMAL. RELATIVE HUMIDITIES WILL DROP TO 6 TO 12 PERCENT IN MOST AREAS THIS AFTERNOON AND WEDNESDAY AFTERNOON. SOUTHWEST TO WEST WINDS ARE ALSO EXPECTED TO BE ON THE INCREASE TODAY AND ESPECIALLY WEDNESDAY IN RESPONSE TO A STRENGTHENING SURFACE LOW PRESSURE AREA AND MID LEVEL FLOW...PARTICULARLY IN THE MOUNTAINS. CONDITIONS WILL BE MOST CONDUCIVE TO THE RAPID GROWTH AND SPREAD OF FIRES TODAY FROM THE MOUNTAINS INTO THE SOUTHEAST NEW MEXICO PLAINS AND VAN HORN HIGHWAY 54 CORRIDOR. ON WEDNESDAY CRITICAL FIRE WEATHER CONDITIONS WILL BE MORE WIDESPREAD AND INCLUDE SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS. NMZ114-115-TXZ057-074-258-142000- /O.CON.KMAF.FW.W.0050.101214T1600Z-101215T0000Z/ /O.CON.KMAF.FW.W.0051.101215T1600Z-101216T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS- 459 AM CST TUE DEC 14 2010 /359 AM MST TUE DEC 14 2010/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ TO 6 PM CST /5 PM MST/ WEDNESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ TO 6 PM CST /5 PM MST/ WEDNESDAY. THE COMBINATION OF MINIMUM RELATIVE HUMIDITY VALUES OF 6 TO 10 PERCENT...SOUTHWEST 20 FOOT WINDS OF 20 MPH OR GREATER...AND VERY HIGH FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ TXZ045>048-050>053-058>063-067>070-075-080-142000- /O.CON.KMAF.FW.W.0051.101215T1600Z-101216T0000Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-MARFA PLATEAU- 459 AM CST TUE DEC 14 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CST WEDNESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CST WEDNESDAY. THE COMBINATION OF MINIMUM RELATIVE HUMIDITY VALUES OF 6 TO 12 PERCENT...SOUTHWEST 20 FOOT WINDS OF 20 MPH OR GREATER...AND VERY HIGH FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$
302 WWUS84 KMAF 141923 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 123 PM CST TUE DEC 14 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR THE GUADALUPE MOUNTAINS...LINCOLN NATIONAL FOREST...SOUTHEAST NEW MEXICO PLAINS...VAN HORN AND HIGHWAY 54 CORRIDOR...AND THE DAVIS AND APACHE MOUNTAINS. RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO 15 PERCENT OR LESS WINDS WITH WINDS OF 20 MPH OR HIGHER THIS AFTERNOON...AND HIGH TO VERY HIGH FIRE DANGER. ......RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ TO 6 PM CST /5 PM MST/ WEDNESDAY FOR SOUTHEAST NEW MEXICO AND ALL OF WEST TEXAS EXCEPT THE PRESIDIO VALLEY....TERRELL COUNTY...AND MOST OF BREWSTER COUNTY. RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO 5 TO 10 PERCENT WITH WEST WINDS OF 15 TO 25 MPH OR GREATER...AND VERY HIGH TO EXTREME FIRE DANGER. .A WARM...VERY DRY AIRMASS WILL REMAIN OVER SOUTHEAST NEW MEXICO AND WEST TEXAS THROUGH WEDNESDAY...WITH TEMPERATURES INCREASING TO 15 TO 25 DEGREES ABOVE NORMAL. RELATIVE HUMIDITIES WILL DROP TO 15 PERCENT OR LESS THIS AFTERNOON...AND 5-10 PERCENT WEDNESDAY AFTERNOON. SOUTHWEST TO WEST WINDS ARE ALSO EXPECTED TO BE ON THE INCREASE THIS AFTERNOON...AND ESPECIALLY WEDNESDAY...IN RESPONSE TO A STRENGTHENING SURFACE LOW PRESSURE AREA AND MID LEVEL FLOW...PARTICULARLY IN THE MOUNTAINS. CONDITIONS WILL BE MOST CONDUCIVE TO THE RAPID GROWTH AND SPREAD OF FIRES THIS AFTERNOON FROM THE MOUNTAINS INTO THE SOUTHEAST NEW MEXICO PLAINS AND VAN HORN HIGHWAY 54 CORRIDOR. ON WEDNESDAY CRITICAL FIRE WEATHER CONDITIONS WILL BE MORE WIDESPREAD AND INCLUDE SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS. NMZ114-115-TXZ057-074-258-151000- /O.CON.KMAF.FW.W.0050.000000T0000Z-101215T0000Z/ /O.CON.KMAF.FW.W.0051.101215T1600Z-101216T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS- 123 PM CST TUE DEC 14 2010 /1223 PM MST TUE DEC 14 2010/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ TO 6 PM CST /5 PM MST/ WEDNESDAY... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...WITH SOUTH TO SOUTHWEST WINDS OF 20 MPH OR HIGHER THIS AFTERNOON...AND HIGH TO VERY HIGH FIRE DANGER...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. RELATIVE HUMIDITIES OF 5 TO 10 PERCENT...WITH WEST WINDS OF 15 TO 25 MPH OR GREATER...AND VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ TXZ045>048-050>053-058>063-067>070-075-080-151000- /O.CON.KMAF.FW.W.0051.101215T1600Z-101216T0000Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-MARFA PLATEAU- 123 PM CST TUE DEC 14 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CST WEDNESDAY... RELATIVE HUMIDITIES OF 5 TO 10 PERCENT...WITH WEST WINDS OF 15 TO 25 MPH OR GREATER...AND VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ 44
036 WWUS84 KMAF 142157 CCA RFWMAF URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 353 PM CST TUE DEC 14 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR THE GUADALUPE MOUNTAINS...LINCOLN NATIONAL FOREST...SOUTHEAST NEW MEXICO PLAINS...VAN HORN AND HIGHWAY 54 CORRIDOR...AND THE DAVIS AND APACHE MOUNTAINS. RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO 15 PERCENT OR LESS WINDS WITH WINDS OF 20 MPH OR HIGHER THIS AFTERNOON...AND HIGH TO VERY HIGH FIRE DANGER... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ TO 6 PM CST /5 PM MST/ WEDNESDAY FOR SOUTHEAST NEW MEXICO AND ALL OF WEST TEXAS EXCEPT THE PRESIDIO VALLEY...TERRELL COUNTY...AND MOST OF BREWSTER COUNTY. RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO 5 TO 10 PERCENT WITH WEST WINDS OF 15 TO 25 MPH OR GREATER... AND VERY HIGH TO EXTREME FIRE DANGER... .A WARM...VERY DRY AIRMASS WILL REMAIN OVER SOUTHEAST NEW MEXICO AND WEST TEXAS THROUGH WEDNESDAY...WITH TEMPERATURES INCREASING TO 15 TO 25 DEGREES ABOVE NORMAL. RELATIVE HUMIDITIES WILL DROP TO 15 PERCENT OR LESS THIS AFTERNOON...AND 5-10 PERCENT WEDNESDAY AFTERNOON. SOUTHWEST TO WEST WINDS ARE ALSO EXPECTED TO BE ON THE INCREASE THIS AFTERNOON...AND ESPECIALLY WEDNESDAY...IN RESPONSE TO A STRENGTHENING SURFACE LOW PRESSURE AREA AND MID LEVEL FLOW...PARTICULARLY IN THE MOUNTAINS. CONDITIONS WILL BE MOST CONDUCIVE TO THE RAPID GROWTH AND SPREAD OF FIRES THIS AFTERNOON FROM THE MOUNTAINS INTO THE SOUTHEAST NEW MEXICO PLAINS AND VAN HORN HIGHWAY 54 CORRIDOR. ON WEDNESDAY CRITICAL FIRE WEATHER CONDITIONS WILL BE MORE WIDESPREAD AND INCLUDE SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS. NMZ114-115-TXZ057-074-258-151245- /O.CON.KMAF.FW.W.0050.000000T0000Z-101215T0000Z/ /O.CON.KMAF.FW.W.0051.101215T1600Z-101216T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS- 353 PM CST TUE DEC 14 2010 /253 PM MST TUE DEC 14 2010/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ TO 6 PM CST /5 PM MST/ WEDNESDAY... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...WITH SOUTH TO SOUTHWEST WINDS OF 20 MPH OR HIGHER THIS AFTERNOON...AND HIGH TO VERY HIGH FIRE DANGER...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. RELATIVE HUMIDITIES OF 5 TO 10 PERCENT...WITH WEST WINDS OF 15 TO 25 MPH OR GREATER...AND VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ TXZ045>048-050>053-058>063-067>070-075-080-151245- /O.CON.KMAF.FW.W.0051.101215T1600Z-101216T0000Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-MARFA PLATEAU- 353 PM CST TUE DEC 14 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CST WEDNESDAY... RELATIVE HUMIDITIES OF 5 TO 10 PERCENT...WITH WEST WINDS OF 15 TO 25 MPH OR GREATER...AND VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ 44
085 WWUS84 KMAF 150020 AAA RFWMAF URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 620 PM CST TUE DEC 14 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ TO 6 PM CST /5 PM MST/ WEDNESDAY FOR SOUTHEAST NEW MEXICO AND ALL OF WEST TEXAS EXCEPT THE PRESIDIO VALLEY...TERRELL COUNTY...AND MOST OF BREWSTER COUNTY. RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO 5 TO 10 PERCENT WITH WEST WINDS OF 15 TO 25 MPH OR GREATER... AND VERY HIGH TO EXTREME FIRE DANGER... .A WARM...VERY DRY AIRMASS WILL REMAIN OVER SOUTHEAST NEW MEXICO AND WEST TEXAS THROUGH WEDNESDAY...WITH TEMPERATURES INCREASING TO 15 TO 25 DEGREES ABOVE NORMAL. RELATIVE HUMIDITIES WILL DROP TO 5-10 PERCENT WEDNESDAY AFTERNOON. SOUTHWEST TO WEST WINDS ARE ALSO EXPECTED TO BE ON THE INCREASE WEDNESDAY...IN RESPONSE TO A STRENGTHENING SURFACE LOW PRESSURE AREA AND MID LEVEL FLOW...PARTICULARLY IN THE MOUNTAINS. CONDITIONS WILL BE MOST CONDUCIVE FOR THE RAPID GROWTH AND SPREAD OF FIRES ON WEDNESDAY ACROSS ALL OF SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS. NMZ114-115-TXZ057-074-258-150830- /O.EXP.KMAF.FW.W.0050.000000T0000Z-101215T0000Z/ /O.CON.KMAF.FW.W.0051.101215T1600Z-101216T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS- 620 PM CST TUE DEC 14 2010 /520 PM MST TUE DEC 14 2010/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ TO 6 PM CST /5 PM MST/ WEDNESDAY... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ TO 6 PM CST /5 PM MST/ WEDNESDAY. RELATIVE HUMIDITIES OF 5 TO 10 PERCENT...WITH WEST WINDS OF 15 TO 25 MPH OR GREATER...AND VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ TXZ045>048-050>053-058>063-067>070-075-080-150830- /O.CON.KMAF.FW.W.0051.101215T1600Z-101216T0000Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-MARFA PLATEAU- 620 PM CST TUE DEC 14 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CST WEDNESDAY... RELATIVE HUMIDITIES OF 5 TO 10 PERCENT...WITH WEST WINDS OF 15 TO 25 MPH OR GREATER...AND VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Dec 13, 9:58 AM MST, 2 hours 43 minutes earlier.
Area forecast discussion, Dec 13, 9:58 AM MST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1058 AM CST MON DEC 13 2010
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
NO MAJOR AVIATION CONCERNS...AS ALL TERMINALS ROUGHLY 22008KT P6SM
SKC NEXT 24 HRS.
&&
.PREV DISCUSSION... /ISSUED 526 AM CST MON DEC 13 2010/
DISCUSSION...
SEE BELOW
AVIATION...
VFR CONDITIONS WILL CONTINUE OVER THE NEXT 24 HOURS. LIGHT SOUTHERLY
WINDS ARE EXPECTED FOR THE NEXT SEVERAL HOURS. WEAK GUSTS NEAR 15
TO 20 KT WILL IMPACT MAF THIS AFTERNOON...BUT WILL QUICKLY
DIMINISH NEAR SUNSET.
PREV DISCUSSION... /ISSUED 513 AM CST MON DEC 13 2010/
DISCUSSION...
THE LATEST WATER VAPOR SATELLITE IMAGERY REVEALS PLENTY OF DRY AIR
AND RIDGING ACROSS THE DESERT SOUTHWEST INTO WEST TEXAS AND
SOUTHEAST NEW MEXICO. WITH UPPER LEVEL RIDGING IN PLACE TODAY...
TEMPERATURES WILL WARM ACROSS ALL AREAS AND SHOULD HAVE NO PROBLEM
RISING A GOOD 5 TO 10 DEGREES ABOVE NORMAL. THE ABOVE MENTIONED
UPPER LEVEL RIDGING GRADUALLY WEAKENS THROUGH MID-WEEK AS THE FLOW
ALOFT BECOMES ZONAL. PLENTY OF DRY AIR AND SUBSIDENCE ALONG WITH A
STOUT LOW-LEVEL THERMAL RIDGE WILL ALLOW THE WARMING TREND TO
CONTINUE. BOTH TUESDAY AND WEDNESDAY WILL LIKELY SEE HIGH
TEMPERATURES SOME 15 TO NEAR 20 DEGREES ABOVE NORMAL. BREEZY
SOUTHWEST WINDS ARE LIKELY ON TUESDAY...WITH WINDS BECOMING MORE
WESTERLY AND INCREASING ON WEDNESDAY. AT THIS TIME...IT DOES NOT
APPEAR FAVORABLE FOR A HIGH WIND EVENT ACROSS THE GUADALUPE
MOUNTAINS ON WEDNESDAY...BUT WE HAVE INCREASED WIND SPEEDS TO JUST
BELOW WARNING LEVELS. WINDS MAY BRIEFLY FLIRT WITH LOW END
ADVISORY CRITERIA ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND
PERMIAN BASIN...BUT CONFIDENCE IS LOW AT THIS POINT. TEMPERATURES
WILL COOL...ESPECIALLY EAST OF THE PECOS RIVER...ON THURSDAY AS A
COLD FRONT MOVES INTO THE AREA. CONSIDERABLE DIFFERENCES EXIST
BETWEEN THE OPERATIONAL MODELS ON FRIDAY. THE ECMWF AND CANADIAN
MODELS SUGGEST COOL AIR WILL REMAIN IN PLACE...WHILE THE GFS IS
TRENDING WARMER. BASED ON THE CONTINUITY OF THE ECMWF AND THE
CONSIDERABLE SPREAD NOTED IN THE ENSEMBLE GUIDANCE...WE WILL FAVOR
THE COOLER SOLUTIONS FOR FRIDAY THROUGH SUNDAY.
FIRE WEATHER...
LOCALIZED...BRIEF CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE
ACROSS THE GUADALUPE MOUNTAINS TODAY. MOST AREAS ACROSS THE
GUADALUPES CAN EXPECT 20 FOOT WIND SPEEDS BELOW 20 MPH... HOWEVER
FAVORED GAPS AND PASSES COULD SEE WINDS OF 20 MPH THIS AFTERNOON.
SINCE THESE CONDITIONS ARE EXPECTED TO BE SHORT-LIVED AND
LOCALIZED...A RED FLAG WARNING WILL NOT BE ISSUED.
FIRE WEATHER CONCERNS WILL BE ON THE INCREASE ACROSS ALL AREAS ON
TUESDAY AND WEDNESDAY. MINIMUM RH/S BELOW 15% ARE LIKELY IN STORE
FOR ALL AREAS ON TUESDAY. 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER
ARE EXPECTED ACROSS THE GUADALUPES...VAN HORN AND HIGHWAY 54
CORRIDOR AND DAVIS MOUNTAINS AND ADJACENT PLAINS ON TUESDAY.
ELSEWHERE...20 FOOT WINDS ARE POSSIBLE ACROSS THE PERMIAN
BASIN...SO THE FIRE WEATHER WATCH WILL REMAIN INTACT. WIND SPEEDS
ACROSS THE BIG BEND REGION AND LOWER TRANS PECOS MAY STRUGGLE TO
REACH 20 MPH...BUT GIVEN PLENTY OF MIXING...WE WILL KEEP THE WATCH
INTACT.
WIDESPREAD...CRITICAL FIRE WEATHER CONDITIONS APPEAR LIKELY ON
WEDNESDAY. VERY WARM TEMPERATURES ALONG WITH STOUT 850MB WINDS AND
VERY DRY AIR SHOULD RESULT IN BREEZY TO WINDY CONDITIONS AREAWIDE.
MINIMUM RH/S OF 10-15% CAN BE EXPECTED IN THE MOUNTAINS...WITH
SINGLE DIGITS ACROSS THE PLAINS. A COLD FRONT WILL MOVE THROUGH ON
THURSDAY...BRINGING COOLER TEMPERATURES AND A NORTHERLY WIND
SHIFT.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
AFTERNOON FOR THE FOLLOWING ZONES... ANDREWS...BIG BEND
AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN
AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
&&
44Hazardous weather outlook, Dec 13, 12:41 PM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 141 PM CST MON DEC 13 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 141 PM CST MON DEC 13 2010 /1241 PM MST MON DEC 13 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT LOCALIZED FIRE WEATHER CONCERNS EXIST FOR SOME AREAS THIS AFTERNOON. RELATIVE HUMIDITIES HAVE FALLEN TO 15 PERCENT OR LESS NEAR AND EAST OF THE PECOS RIVER. HOWEVER...WINDS WILL GENERALLY NOT EXCEED 15 MPH IN THESE AREAS. WINDS MAY REACH 20 MPH OR GREATER THROUGH THE PASSES AND GAPS OF THE GUADALUPE AND DAVIS MOUNTAINS...WHERE MINIMUM RELATIVE HUMIDITIES WILL BE BETWEEN 15 AND 20 PERCENT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A RED FLAG WARNING IS IN EFFECT TUESDAY FOR THE GUADALUPE MOUNTAINS...LINCOLN NATIONAL FOREST...SOUTHEAST NEW MEXICO PLAINS...VAN HORN AND HIGHWAY 54 CORRIDOR...AND THE DAVIS AND APACHE MOUNTAINS. RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO AROUND 15 PERCENT...WITH WINDS NEAR 20 MPH TUESDAY AFTERNOON. A RED FLAG WARNING IS IN EFFECT WEDNESDAY FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS EXCEPT THE PRESIDIO VALLEY....TERRELL COUNTY...AND MOST OF BREWSTER COUNTY. RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO BELOW 15 PERCENT...WITH WINDS ABOVE 20 MPH WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 12:41 PM MST | Red Flag Warning | MAF | 52 hr |
Nearby
Red Flag Warnings in New Mexico, 2010Red Flag Warnings in Texas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.